Monopoles and harmonic maps

Ioannidou, Theodora. and Sutcliffe, Paul M. (1999) Monopoles and harmonic maps. Journal of Mathematical Physics, 40 (11). pp. 5440-5455. ISSN 0022-2488. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


Recently Jarvis has proved a correspondence between SU(N) monopoles and rational maps of the Riemann sphere into flag manifolds. Furthermore, he has outlined a construction to obtain the monopole fields from the rational map. In this paper we examine this construction in some detail and provide explicit examples for spherically symmetric SU(N) monopoles with various symmetry breakings. In particular we show how to obtain these monopoles from harmonic maps into complex projective spaces. The approach extends in a natural way to monopoles in hyperbolic space and we use it to construct new spherically symmetric SU(N) hyperbolic monopoles. (C) 1999 American Institute of Physics. [S0022-2488(99)03009-1].

Item Type: Article
Subjects: Q Science
Divisions: Faculties > Science Technology and Medical Studies > School of Physical Sciences
Depositing User: I.T. Ekpo
Date Deposited: 18 Apr 2009 22:08
Last Modified: 09 Apr 2014 15:59
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):